After 8 yrs, I spent 8 months tapering off venlafaxine 150 mg. I was down to 35mg experiencing every side effect and my doctor switched me to Wellbutrin 27 days ago. Went to ER yesterday with severe vertigo & nausea. Can’t work, can only sit. Do not move head or eyes and sleep. Do the withdrawal symptoms get worse over time until my brain cells reboot? Forget about seeing my new doctor, I am going today to a mental health walk in clinic to get expert help. Thank you for your input.
Severe venlafaxine withdrawals?
Question posted by mmthomas11 on 17 May 2021
Last updated on 25 July 2021 by Pike Dude
the general rule for tapering off any psych drug after long term use is a 10% reduction each month from the previous monthly dose ( not the original dose ). This being the recommendation, you should have been at 65 mg after 8 months of tapering. You may have tapered too fast, though I am not a medical professional.
I have experienced venlafaxine hangover a whole lot. It kicks in very fast and is just as severe are your description. Hard to move my eyes, severe nausea, vertigo and headache. Looking around gets me to a point where I almost vomit. My longest withdrawal was 3 days(ran out and pharmacies were closed). It didn't get any better in 3 days and in fact, it got worse to a point where I could barely go to the toilet. I know it's horrible. Stay strong!
I just came off Ven myself taking three weeks to taper off from 37.5 per day. The only side effect i had was gastrointestinal upset (diarrhea, nausea) . I wonder if your symptoms are from the Wellbutrin instead of the withdrawal. Hopefully you’ll get answers from the mental health walk in.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.